Florida, 2010Damaging Wind in Florida, June 16, 2010
June 16, 2010 · NWS MLB · 1 event in 1 county or zone
Scattered strong thunderstorms developed during the afternoon across the central Florida interior. One of the storms became locally severe and produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms developed during the afternoon across the central Florida interior. One of the storms became locally severe and produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 16, 9:55 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 9:55 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EDT WED JUN 16 2010
.DISCUSSION...
SULTRY AIRMASS OVERHEAD THANKS TO A STUBBORN DLM RIDGE THAT HAS BEEN
SMOTHERING THE GOMEX/SW ATLC REGION FOR THE PAST SVRL DAYS. MORNING
SOUNDINGS SHOW PW VALUES BTWN 1.8"-2.0" STATEWIDE...KXMR/KTBW
SOUNDINGS SHOW THE H85-H50 STEERING WINDS ARE ALMOST NONEXISTENT.
GIVEN THE WEAK WIND PROFILE...EXPECT THE EAST COAST SEABREEZE TO
FORM BY MIDDAY AND PUSH WELL INLAND BY EARLY AFTN. DESPITE THE HIGH
MOISTURE...THE SUPPRESSIVE EFFECTS OF THE RIDGE WILL KEEP TOTAL
STORM COVERAGE BLO 50%. PRIMARY STORM THREAT WILL BE FREQUENT CG
LIGHTNING AND SFC WND G45-50MPH. VERY HEAVY RAINFALL A GOOD BET AS
WELL GIVEN THE DEARTH OF ANY MID LVL STEERING WINDS...STORMS VERY
LIKELY TO DEVELOP AND DISSIPATE OVER THE SAME LOCATION. SMALL HAIL
PSBL...BUT WITH H70 TEMPS BTWN 10-11C AND H50 TEMPS AROUND -5C...SVR
HAIL IS UNLIKELY.
MID MORNING TEMPS ALREADY IN THE U80S AREAWIDE WITH HEAT INDEX
VALUES APPROACHING OR EXCEEDING 100. ABV AVG MAX TEMPS WILL
CONTINUE WITH READINGS IN THE U90S ACRS THE INTERIOR...COASTAL TEMPS
IN THE L/M90S DUE TO THE MODIFYING EFFECTS OF THE SEABREEZE. SFC
DEWPOINTS IN THE M70S WILL CONTINUE TO GENERATE HEAT INDICES IN THE
101-105 RANGE ALONG THE COAST...105-110 RANGE INTERIOR.
&&
.AVIATION...
THRU 17Z...VFR ALL SITES...LCL CIGS ABV FL120. BTWN 17Z-19Z...SCT
MVFR SHRAS/ISOLD IFR TSTMS DVLPG ALG THE EAST COAST SEABREEZE. BTWN
19Z-23Z...TSTMS BCMG SCT OVER INTERIOR SITES...ISOLD +TSRA WITH SFC
WND G35KTS+...VFR COASTAL SITES. BTWN 23Z-02Z...ISOLD SHRA/TSRA W
OF KMCO-KSFB. AFT 02Z...VFR ALL SITES.
&&
.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES. SFC/BNDRY LYR WINDS BLO
12KTS...SEAS BLO 2FT.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR JUNE 16 AND 17:
JUNE 16 JUNE 17
DAYTONA BEACH......101(1998)....98(1998)
ORLANDO.............98(1998)...100(1998)
SANFORD.............97(1964)....98(1964)
LEESBURG............96(2001)....95(2001)
MELBOURNE...........98(1998)....99(1998)
VERO BEACH..........96(1949)....96(1998)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....LASCODYHazardous weather outlook, Jun 16, 3:29 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 AM EDT WED JUN 16 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
429 AM EDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
STORMS ARE EXPECTED TO FORM ALONG THE EAST COAST SEA BREEZE BY
MID AFTERNOON WITH THE HIGHEST COVERAGE EXPECTED AROUND THE
EVENING COMMUTE TIME THROUGH 10 PM AS SEA BREEZE BOUNDARIES FROM
BOTH COASTS COLLIDE OVER THE INTERIOR. STRONGER STORMS OVER THE
INTERIOR...ESPECIALLY WITH THE EVENING SEA BREEZE COLLISION...WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 50 MPH AND SMALL
HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM TO
AVOID THE LIGHTNING DANGER.
...FLOOD IMPACT...
LIGHT WINDS THROUGH MOST OF THE ATMOSPHERE WILL MEAN ANY STORMS
THAT FORM TODAY WILL MOVE VERY LITTLE. WITH ABUNDANT LOW LEVEL
MOISTURE...STORMS WILL BE CAPABLE OF PRODUCING 2 TO 4 INCHES OF
RAIN IN A SHORT AMOUNT OF TIME IN ONE LOCATION. PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING MAY OCCUR...ESPECIALLY IN LOCATIONS
THAT SAW HEAVY RAIN ON TUESDAY.
...EXCESSIVE HEAT IMPACT...
HOT AND HUMID CONDITIONS WILL AGAIN PRODUCE DANGEROUS HEAT INDEX
READINGS THIS AFTERNOON. HEAT INDEX READINGS OF 101 TO 106 CAN BE
EXPECTED ALONG THE COAST BEFORE THE SEA BREEZE DEVELOPS THIS
AFTERNOON. INTERIOR LOCATIONS WILL SEE HEAT INDEX READINGS OF 105
TO 109 THROUGH MOST OF THE AFTERNOON. A HEAT ADVISORY IS IN EFFECT
FOR INTERIOR LOCATIONS FOR THIS AFTERNOON. IF YOU PLAN TO BE
OUTSIDE... TAKE FREQUENT BREAKS IN THE SHADE AND DRINK PLENTY OF
WATER.
...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH
MID AFTERNOON OVER THE INTRACOASTAL WATERWAY AS THE EAST COAST
SEA BREEZE FORMS AND MOVES INLAND. THE HIGHEST COVERAGE OF STORMS
TODAY IS EXPECTED OVER THE INTERIOR AS SEA BREEZE BOUNDARIES FROM
BOTH COASTS COLLIDE. STRONGER STORMS THIS AFTERNOON CAPABLE OF
PRODUCING STRONG GUSTY WINDS. STORMS WILL MOVE LITTLE...IF AT A
ALL...FROM WHERE THEY FORM. KEEP AN EYE TO THE SKY FOR STORMS
DEVELOPING NEAR YOUR LOCATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE
WEEK AS TEMPERATURES GRADUALLY TREND CLOSER TO NORMAL BY THIS
WEEKEND. SCATTERED AFTERNOON LIGHTNING STORMS CAN BE EXPECTED
EACH DAY WITH THE MAIN HAZARD BEING DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MOSES
In the hours before
Special weather statement, Jun 16, 2:23 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT WED JUN 16 2010
FLZ045-161945-
ORANGE-
323 PM EDT WED JUN 16 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
EASTERN ORANGE COUNTY...
* UNTIL 345 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER
EXTREME EAST CENTRAL ORANGE COUNTY ALONG THE BEACH LINE...MOVING
WEST AT 5 MPH.
PREPARE FOR TORRENTIAL RAIN AND SMALL HAIL ALONG THE 5 2 8 BEACH
LINE HIGHWAY.
LAT...LON 2847 8087 2845 8089 2842 8090 2840 8088
2839 8088 2841 8102 2850 8100 2852 8100
2854 8099 2855 8094 2851 8091 2850 8089
TIME...MOT...LOC 1921Z 087DEG 8KT 2846 8093
PBThunderstorm Wind, Orange
- When
- June 16, 2:40 PM EST
- Where
- Orange County, 1.21 mi NNW of (Orl)orlando Exec Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 28.567, -81.337
A strong thunderstorm became locally severe, with winds uprooting multiple large trees in Audubon Park within Orlando. Numerous power lines were also downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227052.